Dear Dr. Naderi:
I had Elevess injected to my nasolabial folds by a reputable doctor on December 3, 2009. Just this past week I had a horrific reaction to the product. The areas where the product was injected got very raised, red and hard under the skin. I have been on antibiotics and a medrol pac which gave me some relief. Yesterday the doctor injected Hyaluronidase in the areas. I am very swollen today, as expected. What can I expect now? I am very scared as I have been reading many adverse reactions to this product. Any information you can share with me would be most appreciated.
Elevess is the same product as Hydrelle and you are correct that there have been some significant problems with Hydrelle/Elevess.
These problems do occur 4-6 weeks after injection usually.
Granulomas and abscesses can form after Hydrelle / Elevess. The proper treatment involves, oral antibiotics, sometimes oral steroids, sometimes oran benadryl, often steroid injections, and almost always Hyaluronidase injections to dissolve the hyaluronic acid particles. Some patients can even have allergic reactions to the Hyaluronidase so your doctor needs to be cautious.
It takes multiple treaments, usually over weeks to resolve the issues. You need to see your doctor 1-2x/week to be followed. Sometimes, pus needs to be aspirated out of the granulomas.
Luckily most patients recover completely but close follow up is needed.